Q. My alpha 2 globulin and gamma globulin are high. What does this mean?

Answered by
Dr. Ashaq Hussain Parrey
and medically reviewed by iCliniq medical review team.

Hello doctor,

I tested positive for an autoimmune disease. My titers were 1280. I then had more blood work done by a rheumatologist and just now received some back online. I noticed my alpha 2 globulin was high (1.12) and my gamma globulin was pretty high as well. The rest were normal on the protein electrophoresis. What does this mean?

Dr. Ashaq Hussain Parrey

General Medicine Internal Medicine Rheumatology

Hello,

Welcome to icliniq.com.

You have not mentioned which autoimmune disease test has come positive.

High levels of alpha 2 globulin are seen when there is a loss of albumin via urine because alpha 2 is a large molecule. It does not pass kidney filtration. So, it is retained because it is a component of globulin. That is the reason for high levels of globulin in blood.

You need to test your 24-hour urinary protein that will tell whether you are losing protein in urine or not.

Regards.

For more information consult a rheumatologist online --> https://www.icliniq.com/ask-a-doctor-online/rheumatologist

Thank you doctor,

They have not given me an exact diagnosis. My family doctor got the positive ANA and sent me to a rheumatologist whom I have only seen once for the blood work I just had. He said my blood work from my family doctor showed inflammation in my body and given my symptoms of fatigue, body aches, headaches, low-grade fevers, and joint pain, he put me in Plaquenil to start with. I see him again in three months and I have not heard back yet about my blood work because I am waiting on the results. He did a urinalysis and it was negative for protein but did have blood in my urine along with red blood cells and white blood cells, high epithelial cells. Could this mean anything along with high alpha 2 and gamma? I am am waiting on anti-u1rnp and DNA AB double strand ELISA results.

Dr. Ashaq Hussain Parrey

General Medicine Internal Medicine Rheumatology

Hello,

Welcome back to icliniq.com.

There is a possibility of SLE (systemic lupus erythematosus) or UCTD (undifferentiated connective tissue disease). So, Plaquenil (Hydroxychloroquine) is a good drug at this stage as suggested by your symptoms. So, just wait for rest of investigations. They will guide us for future treatment.

For more information consult a rheumatologist online --> https://www.icliniq.com/ask-a-doctor-online/rheumatologist

Also Read Answers From:

Related Questions & Answers


Please suggest the treatment for chlamydia trachomatis infection.

Query: Hi doctor, I got tested for Chlamydia trachomatis and got my report. It gives out the value as 2.2411 and the safety zone is 0.08. I would like you to suggest me the treatment. Thank you.  Read Full >>


Dr. Nidhi Jain Bukharia
Psychologist Counsellor

Answer: Hi, Welcome to icliniq.com. Please upload your test results for my reference. Thank you. Revert back with the reports to a sexologist online --> https://www.icliniq.com/ask-a-doctor-online/sexologist  Read Full

Is lupus causing all my symptoms?

Query: Hi doctor, I am a 44 year old female, and I have been diagnosed with rheumatoid arthritis, systemic lupus, and Sjogren's syndrome, with symptoms dating back to as young as six years old. I have also been diagnosed with pulmonary hypertension, thyroiditis, Raynaud disease, right-sided heart enlargeme...  Read Full >>


Dr. Anshul Varshney
Internal Medicine Physician

Answer: Hi, Welcome to icliniq.com. The diagnosis of asthma is doubtful as pulmonary issues are seen in conditions you are already suffering from like SLE (systemic lupus erythematosus) and rheumatoid arthritis. Basically, the right term for you is MCTD (mixed connective tissue disease), which are associa...  Read Full

What is the cause of my recurrent strokes and TIA?

Query: Hello doctor,I am a 65 year old female with hypercoagulation. What is the root cause of hypercoagulation and can it be treated so the condition goes away? My fibrinogen, antithrombin III, and D Dimer are elevated and my TEG platelet mapping shows hypercoagulation. I am taking Coumadin 5 mg per day. ...  Read Full >>


Dr. Smrita Singh
Hematologist

Answer: Hello, Welcome to icliniq.com. Your elevated antithrombin 3 and D-dimer levels are a direct consequence of the stroke you suffered and the many TIAs. High fibrinogen levels are associated with an increased incidence of blood clots. The treatment that you are receiving currently is to prevent the ...  Read Full

Popular

Popular

Ask your health query to a doctor online?

Ask a Doctor Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee: